Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 4, 2001, 8:24 PM MDT for De Baca County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 4, 2001, 8:24 PM MDT (02:24 UTC)
- Expired
- May 4, 2001, 9:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County De Baca County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 050224 SVRABQ NMC011-050330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 824 PM MDT FRI MAY 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 930 PM MDT * AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CENTRAL DE BACA COUNTY...OR ABOUT 28 MILES SOUTHWEST OF FORT SUMNER...MOVING EAST AT 25 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS LAT...LON 3428 10474 3411 10467 3424 10398 3450 10408
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:26 PM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 4, 3:26 PM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 AM MDT FRI MAY 4 2001 CUTOFF LOW STILL SPINNING AROUND THE FOUR CORNERS REGION AND CAUSING QUITE A BIT OF PRECIPITATION AROUND THE NORTHERN HALF OF NEW MEXICO. WILL CONTINUE WITH THE SNOW ADVISORY TONIGHT AND MAY NEED TO EXPAND THE ADVISORY OUT TO ZONE 1 AND POSSIBLY ZONE 5. SNOW LEVELS MAY ALSO LOWER TONIGHT ESPECIALLY IN THE UPPER RIO GRANDE VALLEY AND NEAR LOS ALAMOS TO SANTA FE. SHOWERS AND SOME ISOLATED THUNDERSTORMS TODAY ACROSS THE EAST AND NORTHEAST HAVE LEFT BEHIND A DEEP STABLE SURFACE LAYER AND THINK THAT CONTINUED SHOWERY PRECIP WILL BE THE NORM ACROSS THE EAST AND NORTHEAST INTO SATURDAY NIGHT. THE UPPER LOW LOOKS LIKE IT TRIES TO SCOOT OUT OF THE REGION BY SUNDAY AND THE FORECAST IS FOR IMPROVING CONDITIONS DURING THE WEEKEND INTO EARLY NEXT WEEK. BASICALLY LET THE EXTENDED FORECAST RIDE. ABQ EB 040/069 044/072 046 33221 SAF EB 038/055 038/069 036 33553 TCC EB 043/067 043/073 046 33421 .ABQ...SNOW ADVISORY TONIGHT ZONES 2 AND 4 ABOVE 7500 FEET. KMV
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.